Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dry mouth, metallic taste and yellow stools while taking kaletra?

I m taking Kaletra (3x2 daily) as a PEP. I ve been having minor side effects (dry mouth, metallic taste, diarrhea, etc). My stools are also yellow in colour - the product inserts list this as a severe symptom and I m nervous. My doctor doesn t seem to be worried but I m extremely nervous for obvious reasons. Please help...
Tue, 6 Apr 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Kaletra contains both lopinavir and ritonavir that belongs to the group of antiretroviral medications known as protease inhibitors is used in the treatment and prevention of AIDS or HIV. It is also used as post exposure prophylaxis in a person who have recent history of sexual exposure to a HIV or AIDS suspected person. Side effects of Kaletra are dry mouth, metallic taste, diarrhea, changes in stool color etc.

Its other side effects are headache, nausea, vomiting, stomach upset, indigestion, dizziness, drowsiness, changes in taste, weakness, fatigue, tiredness, changes in sleep pattern, allergic reactions etc. These side effects are very common and usually self limiting. For that reason, your doctor has advised you to carry on this medication despite having some side effects. But, if these side effects persist for long or bother you, then you should inform your doctor again for medical attention.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Waterborne diseases


What causes dry mouth, metallic taste and yellow stools while taking kaletra?

Hi, Kaletra contains both lopinavir and ritonavir that belongs to the group of antiretroviral medications known as protease inhibitors is used in the treatment and prevention of AIDS or HIV. It is also used as post exposure prophylaxis in a person who have recent history of sexual exposure to a HIV or AIDS suspected person. Side effects of Kaletra are dry mouth, metallic taste, diarrhea, changes in stool color etc. Its other side effects are headache, nausea, vomiting, stomach upset, indigestion, dizziness, drowsiness, changes in taste, weakness, fatigue, tiredness, changes in sleep pattern, allergic reactions etc. These side effects are very common and usually self limiting. For that reason, your doctor has advised you to carry on this medication despite having some side effects. But, if these side effects persist for long or bother you, then you should inform your doctor again for medical attention. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician